Mathematische Annalen

, Volume 249, Issue 3, pp 243–263

Conjugacy relations in subgroups of the mapping class group and a group-theoretic description of the Rochlin invariant

  • Dennis Johnson


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A1]
    Artin, E.: Geometric algebra. New York: Interscience 1957Google Scholar
  2. [A2]
    Arf, C.: Untersuchungen über quadratische Formen in Körpern der Charakteristik 2. Crelles Math. J.183, 148–167 (1941)Google Scholar
  3. [B]
    Birman, J.: Braids, links, and mapping class groups. Annals of Mathematical Studies. Princeton: Princeton University Press 1975Google Scholar
  4. [B]a
    Birman, J.: group of homeomorphisms of a closed, oriented 2-manifold. Trans. Amer. Math. Soc.237, 283–309 (1978)Google Scholar
  5. [J1]
    Johnson, D.: Homeomorphisms of a surface which act trivially on homology. Proc. Amer. Math. Soc.75, 119–125 (1979)Google Scholar
  6. [J2]
    Johnson, D.: Quadratic forms and the Birman-Craggs homomorphisms. Trans. Amer. Math. Soc. (to appear)Google Scholar
  7. [J3]
    Johnson, D.: An abelian quotient of the mapping class groupI g. Math. Ann.249, 225–242 (1980)Google Scholar
  8. [L]
    Lickorisch, W.B.R.: A representation of orientable combinatorial 3-manifolds. Ann. of Math.76, 531–540 (1962)Google Scholar
  9. [MKS]
    Magnus, W., Karass, A., Solitar, D.: Combinatorial group theory. New York: Interscience 1966Google Scholar
  10. [P]
    Powell, J.: Two theorems on the mapping class group of surfaces. Proc. Amer. Math. Soc.68, 347–350 (1978)Google Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • Dennis Johnson
    • 1
  1. 1.Jet Propulsion LaboratoryPasadenaUSA

Personalised recommendations